MAUDE Adverse Event Report: STRYKER SPINE-US 9.5X90 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 9.5X90 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482619590
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device discarded by hospital.
 
Event or Problem Description
It was reported that while final tightening two xia serrato polyaxial screws at s2ai, the tulips separated from the shafts.One of the screw shafts was removed entirely and one of the screw shafts remained in the patient¿s bone.The procedure was completed with a surgical delay of three-hours and the construct was completed with the use of iliac bolts.This record represents the screw which was fully removed from the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, a photo was provided showing a disengaged tulip head.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.As the screw was not returned, a definite root cause cannot be determined.Overangulation can cause the screw tulip to disengage.Additionally, the possibility of hubbing of the screw into bone eliminates the ability of the tulip to maintain polyaxiality which is important to ensure the rod can properly seat in tulip rod slot.Loss of polyaxiality does make it more difficult to seat the rod into the tulip and would hinder good seating of the rod in the tulip.Improper seating of the rod can cause additional force to be applied to the tulip during final tightening, which may lead to disengagement.

Brand Name
9.5X90 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10261164
Report Number3005525032-2020-00031
Device Sequence Number3484618
Product Code NKB
UDI-Device Identifier07613327351576
UDI-Public07613327351576
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482619590
Device Catalogue Number482619590
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;